MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIA FIXED CEMENTED LEFT SIZE F STEM EXTENSION; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. TIBIA FIXED CEMENTED LEFT SIZE F STEM EXTENSION; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Swelling/ Edema (4577)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-00513, 0001822565-2022-00514, 0001822565-2022-00515, 0001822565-2022-00516, 0001822565-2022-00518, 0001822565-2022-00519, and 0001822565-2022-00520.Concomitant medical products: medical devices: femur cemented plus left size 7+ catalog# 42504606211, lot#: 64440094; stem extension straight splined uncemented 22 mm diameter +135 mm length catalog#: 42560113522, lot#: 64559285; femoral central cone size medium catalog#: 42545001012, lot#: 64189936; femoral distal augment cemented size 7, 7+ 10 mm thickness catalog# 42556606210, lot#: 64475637; articular surface fixed bearing constrained condylar knee (cck) left 12 mm height catalog# 42512800712, lot#: 64316030; stem extension 6mm offset splined uncemented 18 mm diameter +135 mm length catalog#: 42560613518, lot#: 64514980; tibial central cone size small catalog# 42545000511, lot#: 64470027.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient had onset of pain and swelling approximately six months post- implantation.The issues were noted to be resolved after oral steroids and anti inflammatory medication.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b3, b4, b5, b7, g3, g6, h2, h6, and h10.
 
Event or Problem Description
It was reported that patient had onset inflammation and iliotibial band friction approximately nine months post implantation.The issues were noted to be resolved after oral steroids, topical cream, and formal physical therapy.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.It was reported the patient was experiencing symptoms from it (iliotibial band) friction (rubbing) and was treated conservatively with physical therapy, oral steroid and topical cream to the site.The iliotibial band is a multiple joint structure that originates at the tuberculum tubercle of the iliac crest and inserts at the anterolateral (gerdy) tubercle of the lateral condyle of the tibia.During a total knee procedure, the iliotibial band is pulled in excess laterally for a prolonged period of time to allow implantation of the devices.The pulling on the band leads to tissue lengthening and increased inflammation of the iliotibial band while maintaining integrity of the ligament.As the iliotibial band heals, the fibers can become fibrotic leading to scar tissue at the distal iliotibial band.Often resulting in a fixed state of the tissue producing pain at the knee.Treatment options for a tight it band, conservative physical therapy which would include site specific mobilization and stretching or more invasive approach of surgical intervention to release the iliotibial band tightness.This signifies a complication post implantation that is associated with the procedure.It was further reported that the patients symptoms associated with it band resolved with the conservative treatment provided and remains implanted to date.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint for swelling/edema has been confirmed by review of medical records.The complaint of pain is subjective and was unable to be confirmed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: pes anserinus bursitis and iliotibial band friction, x rays showed no lysis, loosening, or wear.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TIBIA FIXED CEMENTED LEFT SIZE F STEM EXTENSION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13551513
Report Number0001822565-2022-00517
Device Sequence Number5037019
Product Code JWH
UDI-Device Identifier00889024562806
UDI-Public(01)00889024562806(17)290430(10)64334583
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K181947
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42542007501
Device Lot Number64334583
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/23/2022
06/01/2022
06/17/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/21/2022
06/10/2022
06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight114 KG